Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Anxiety and panic attacks. Doing leg squats with heavy weights and used powerful drain cleaner. Are these any reasons?

Yes, I have anxiety and panic attacks and I'm trying to find out the cause. Two major things I can remember before this anxiety started is that 1) I was using extremely powerful drain cleaner and it started steaming violently when I was pouring it in. I was wondering if inhaling these toxic drain cleaner fumes led to my anxiety, and if so, how can I have the anxiety caused from this treated? 2) I was also doing leg squats with extremely heavy weights. Could that also be a cause that triggered my anxiety, and if so, how can I have the anxiety caused from this treated?
Asked On : Sun, 28 Apr 2013
Answers:  2 Views:  229
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Jun 2013
Hi there ~

I do not think that the drain cleaner caused your anxiety to shoot up. Also doing squats and weights actually help with your condition. So I would think neither of the above caused your condition or worsened it. I understand your concern and feel like you might need to see a psychiatrist for a complete workup as your symptoms are indicative of a psychiatric illness called generalized anxiety disorder with panic attacks/anxiety attacks. There are many medications that are helpful with the same. I hope this helps. Also therapy may be another option that you might want to consider for psychological help.

Take care and have a lovely day!
Answered: Sun, 28 Apr 2013
I find this answer helpful
Psychiatrist Dr. Payman Hajiazim's  Response
Hi there, thanks for asking. Using drain cleaner can irritate the respiratory system. It can trigger panic attack as well. It is not the reason for the panic attacks. It can provoke them. Treatment of panic attacks is a combination of medication and also psychotherapy. Psychotherapy helps to manage the situation in long term, otherwise you may need to take the medication(s) for a long time. I wish you a good health.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor